I am 56 years old and had my first botox injection on my face. My concern is if I get my botox fix every 4 months from now onwards, can my facial muscles take the repeated injections and will I end up with a dazed looked permanently because I no longer am able to control my facial expression. If this happens after my rountine 4 monthly injections, it will be how many years later before this will happen? Thanks for your advice.
Side Effects of Prolonged & Repeated Injection of Botox?
Doctor Answers (9)
I Have Patients Who Have Been Getting BOTOX From Me For The Past 16 Years.
The treatment is not designed to remove control of your muscles of facial expression. It is designed to soften the pinch at the eyebrow that makes us look cross. At age 56, BOTOX may not be all that effective and you might actually be a more appropriate candidate for surgery.
No long term atrophy or relaxed state of facial muscles after prolonged Botox use
I have had many patients that I have treated twice to three or more times per year with Botox for the last and have not seen any that had prolonged relaxation. The muscle wakes up four to five months after the last treatment. There have been no cases of muscle atrophy in the face that I have seen.
Side effects from prolonged Botox
You should not have any issues from properly injected Botox that is performed for many years. Many people have already experienced this with great results and really no problems. Seek a true expert like a dermatologist or plastic surgeon, and you should not run into any issues. Dr. Benjamin Barankin, Toronto Dermatology Centre.
You might also like...
Long term Botox causes better results
Patients tends to find that when Botox is used regularly that their treatment duration gets longer (you might find the results lasting for 5-6 months instead of 4 months). In addition, because the skin is no longer being wrinkled on a regular basis, it helps prevent new wrinkles from being formed. There is no expected long term sequelae from Botox injections other than the ones mentioned above.
A "dazed expression" would only be due to poor injection technique or improper dosing of the medicine rather than any problem with long term use. Properly done Botox should look natural.
Botox is completely temporary
Botox is a completely temporary medication, and its effect on the nerve/muscle junction always reverses with time. Upon re-injection, as long as there is appropriate technique and dose, there is a repeatable natural look. People have been receiving botox for decades without any permanent effects. That being said, as with any muscle, the less you use it, the smaller it becomes. This is not outwardly obvious, but it means that some people will need less botox over time to get the same effect.
Long term effects of Botox
As long as you are having your Botox injections with an experienced physician injector, you will always have a natural relaxed look that everyone loves. If you find you are developing a dazed look, speak with your physician to discuss adjusting your treatments or find another experienced injector.
Long term side effects of Botox
Botox has been used for cosmetic use for at least ten years with no reports of long term side effects. It is the most popular cosmetic procedure that I do and almost all of my patients are happy with the results. In fact, many people who get regular injections find that Botox is needed less often over time. I hope this helps. Lana Long, M.D.
Botox for facial wrinkles
There are no known side effects from long term Botox use. The one nice thing about repeated use that few people will tell you is that after a couple of years you will not have to go back as frequently to get the desired look. Botox, if done right, should soften or smooth the wrinkles but still allow you to move and have expression: a natural look.
Side Effects of Prolonged & Repeated Injection of Botox
I have several patients who I've been doing Botox injections on for over a decade. None of them have any prolonged issues or problems from the treatments. They just look beautiful and younger than their counterparts.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.